Alert archive / Nebraska / Tornado Warnings in 2005

Tornado Warning 11, NWS Omaha, NE

June 4, 2005Richardson County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 4, 2005, 5:34 PM CDT for Richardson County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 5:34 PM CDT (22:34 UTC)
Expired
Jun 4, 2005, 6:01 PM CDT
In force
27 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Richardson County, NE

The radar

The Topeka radar (KTWX), 126 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:05 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 042233
TOROAX
NEC147-042300-
/O.NEW.KOAX.TO.W.0011.050604T2234Z-050604T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
534 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  RICHARDSON COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 600 PM CDT

* AT 530 PM CDT...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING
  A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 7 MILES
  SOUTH OF FALLS CITY...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRESTON
  RULO

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3997 9574 3985 9556 4002 9533 4025 9550

$$

FOBERT/BCM
2 follow-up statements
000 
WWUS53 KOAX 042250
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT SAT JUN 4 2005

NEC147-042300-
/O.CON.KOAX.TO.W.0011.000000T0000Z-050604T2300Z/
RICHARDSON NE-
550 PM CDT SAT JUN 4 2005

...A TORNADO WARNING CONTINUES UNTIL 600 PM CDT FOR RICHARDSON
COUNTY...

AT 545 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCTING A TORNADO. THIS STORM WAS
LOCATED NEAR PRESTON...OR ABOUT 6 MILES EAST OF FALLS CITY...MOVING 
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RULO.
SEVERAL LOCATIONS IN SOUTHERN RICHARSON COUNTY HAVE RECEIVED 3/4
INCH HAIL SINCE 530 PM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

LAT...LON 3997 9574 3985 9556 4002 9533 4025 9550

$$

FOBERT/BCM
000 
WWUS53 KOAX 042301
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
600 PM CDT SAT JUN 4 2005

NEC147-042310-
/O.EXP.KOAX.TO.W.0011.000000T0000Z-050604T2300Z/
RICHARDSON NE-
600 PM CDT SAT JUN 4 2005

...THE TORNADO WARNING FOR RICHARDSON COUNTY EXPIRED AT 600 PM CDT...

THE WARNING WHICH WAS IN EFFECT HAS EXPIRED AND WILL NOT BE REISSUED 
AT THIS TIME. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL STILL 
POSSIBLE ACROSS RICHARDSON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA UNTIL 11 PM CDT.

LAT...LON 3997 9574 3985 9556 4002 9533 4025 9550

$$

FOBERT/BCM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:45 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 4, 1:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
145 PM CDT SAT JUN 4 2005

.DISCUSSION...
MAIN CONCERN WILL THE BE SEVERE WEATHER THREAT OVER THE NEXT SEVERAL
HOURS.

RADAR AND SATELLITE TRENDS SHOW THE BULK OF THE CONVECTION NEAR THE
CLOSED LOW OVER NE CO INTO SD AND STRETCHING EWD ACRS NRN IA INTO
IL.  LARGE AREA OF CLEARING SKIES FM SRN NEB INTO KS AND NW MO AT
18Z ON THE VISIBLE STLT PICS.  LATEST SFC MAP HAD SFC LOW PRES OVER
SE SD INTO CNTRL NEB WITH THE CD FNT INTO WRN KS.  BACKED SFC FLOW
WAS NOTED AT EMP AND ICT...WITH DEWPOINTS IN THE LOWER 70S.  SPEED
MAX NOSING INTO KS WAS AROUND 70KTS.

SPC HAS MOD RISK OVR ALL BUT THE NW CWA AND HIGH RISK FM BIE...ALONG
MO VALLEY AND INTO SW IA.  SPC HRLY GRAPHICS HIGHLIGHT BEST MOISTURE
CONVERGENCE AS NOTED EARLIER WITH THE BACKED SFC FLOW AND HIGHER
DEWPOINTS FM MKC TO EMP.  TEMPS WERE WARMING INTO 80S ACRS ERN KS
AND MO...WITH STL ALREADY AT 91 AT 18Z WITH WRMFNT IN THIS AREA.
H85 DEWPOINTS POOLED OVR CNTRL KS WITH A MINIMUM IN SE NEB.  CAPE
VALUES WERE MOST UNSTABLE OVR ERN KS INTO MO.  LI VALUES WERE LOWEST
IN THESE AREAS.  STEEP MID LEVEL LAPSE RATES NOSING FM KS INTO SE
NEB.  THE 0-6KM SHEAR AND EFFECTIVE SHEAR WERE GREATEST FM KS INTO
MO AND ALSO SE NEB INTO SW MO AND THE HELICITY VALUES EARLY THIS
AFTERNOON WERE OVR NE KS.  THE 18Z OAX SPECIAL SOUNDING HAD 850MB
DEWPOINTS OF 7.4 AND WINDS 237 AT 18KTS.

CLD FILLING IN LNK TO OMA NWD AND THIS WILL HURT HEATING POTENTIAL.
1825Z HAS CLEAR AREA INTO SE NE WITH CU BUILDING CNTRL NE KS.

THE INITIAL SHORTWAVE TROF IS LIFTING N INTO SD AND NRN WY WITH THE
NEXT POTENT TRAILING CLOSED LOW WILL SHIFT INTO WRN NEB THIS
EVENING.  THIS MID LEVEL LOW WILL SLOWLY MOVE INTO NCNTRL NEB BY 06Z
AND FAR SE SD BY 12Z SUNDAY.  BASED ON INFO AVAILABLE WILL WATCH FOR
INITIAL DEVELOPMENT IN NE KS NR AND N OF WRM FNT AND INTO SE NEB AND
SW IA WITH TIME.  TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE IN THIS AREA OF FAVORABLE SHEAR/INSTABILITY/.  TORNADOES
BEING REPORTED IN WRN NEB WITH STORMS FORMING CLOSER TO THE MID
LEVEL LOW.

THIS EVENING...THUNDERSTORMS WILL BE ONGOING IN SE NEB...IA WITH
POTENTIAL FOR SVR CONTINUING.  WILL CONTINUE TO MENTION SEVERE THIS
EVENING FOR ERN ZONES. DRY SLOT FOLLOWS IN BEHIND FOR SW
ZONES.EXPECT WRAPAROUND PRECIP ESPECIALLY ACRS NE NEB LATER TONIGHT
INTO SUN AM.  WILL LEAVE FLASH FLOOD WATCH UNTIL 1AM WHERE WE
CURRENTLY HAVE IT.  PWS HIGHEST FM NE KS INTO SRN IA AND ALREADY
QUITE SOAKED NE WITH AN INCH OR LESS FF GUID.

LOWS TONIGHT SHOULD DROP BACK INTO THE 50S W WITH WEST WINDS AND
LINGER IN THE 60S ERN SECTIONS OF THE FCST AREA.  WILL NEED TO LOOK
AT TEMPERATURES A LITTLE CLOSER FOR SUN AS WILL HAVE TO LOWER HIGHS
IF EXPECT MORE CLDS FOR NW ZONES.

THE N TO S MID LEVEL TROF STRETCHES FM CANADA INTO MN AND THRU IA
AND ERN NEB SUN...SLOWLY SHIFTING INTO ERN IA SUNDAY NIGHT.  WE ARE
LOOKING FOR A BREAK IN THE CHC OF RAIN SUN NIGHT INTO MONDAY EVENING
AS MID LEVEL RIDGING BUILDS.  WILL NEED TO WATCH MONDAY AS LI VALUES
DECREASE WITH MOISTURE RETURN.  THE STRENGTHENING LOW LEVEL JET
MONDAY NIGHT SHOULD PROVIDE AND ADDITIONAL FOCUS AND WILL KEEP
MONDAY NIGHT CHC GOING.  THERE ARE WARM MID LEVEL TEMPS COMING IN
FOR TUES...THUS HAVE DROPPED POPS BACK.  DID NOT MAKE SIG CHGS TO
EXTENDED.  SW CONTINUES ALOFT AND SFC BOUNDARY TRIES TO PUSH THRU
WED AND THEN BACK N AGAIN THU...WITH NEXT BOUNDARY APPROACHING SAT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...FLOOD WATCH TIL 06Z IN SERN NEBRASKA...OTOE...JOHNSON...NEMAHA
...RICHARDSON AND PAWNEE.  FLOOD WATCH TIL 06Z NERN NEBRASKA
COUNTIES OF BOONE...ANTELOPE...KNOX...CEDAR ...PIERCE... MADISON
...STANTON...WAYNE...THURSTON...CUMING AND BURT.
IA...FLOOD WATCH TIL 06Z FREMONT AND PAGE COUNTIES.
&&

ZAPOTOCNY
Hazardous weather outlook, Jun 4, 2:35 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 PM CDT SAT JUN 4 2005

IAZ043-NEZ011-012-015>018-030>034-050000-
ANTELOPE-BOONE-BURT-CEDAR-CUMING-KNOX-MADISON-MONONA IA-PIERCE-
STANTON-THURSTON-WAYNE-
235 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA
AND WESTERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS COULD DEVELOP OVER THE AREA THIS AFTERNOON...
MAINLY MID TO LATE AFTERNOON AND THESE MAY CONTINUE INTO THE
EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS.
ISOLATED TORNADOES ARE POSSIBLE.

A FLOOD WATCH HAS BEEN POSTED FOR PARTS OF NORTHEAST NEBRASKA AND
WESTERN IOWA...GENERALLY ALONG AND NORTH OF AN ALBION NEBRASKA TO
PISGAH IOWA LINE. ALTHOUGH HEAVY RAIN IS POSSIBLE OVER MUCH OF
EASTERN NEBRASKA AND WESTERN IOWA...THIS LOCATION STANDS A HIGHER
CHANCE OF PICKING UP THE HEAVIEST RAIN PLUS...MUCH OF THIS REGION
ALSO RECEIVED 1 TO 2 INCHES OF RAIN EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS COULD LINGER OVER THE REGION INTO SUNDAY
AFTERNOON BUT SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORMS COULD
RETURN TO THE AREA AS EARLY AS MONDAY NIGHT BUT ESPECIALLY IN THE
LATE TUESDAY THROUGH THURSDAY AND FRIDAY PERIODS WHEN SEVERE
WEATHER WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON
AND EVENING.

IAZ055-056-069-079-080-090-091-NEZ042>045-050>053-065>068-078-
088>093-050000-
BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
235 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA. THIS TORNADO WATCH IS IN EFFECT UNTIL 11 PM.

SUPERCELL THUNDERSTORMS MAY DEVELOP BY MID TO LATE AFTERNOON...AND
THE THREAT WILL CONTINUE THROUGH THE EVENING. LARGE HAIL AND
DAMAGING WINDS ARE LIKELY. ISOLATED TORNADOES ARE POSSIBLE.

IN ADDITION...A FLOOD WATCH HAS BEEN POSTED FOR FAR SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. THIS AREA INCLUDES OTOE...JOHNSON...
NEMAHA...RICHARDSON AND PAWNEE COUNTIES IN NEBRASKA AND FREMONT
AND PAGE COUNTIES OF IOWA. ALTHOUGH HEAVY RAIN IS POSSIBLE OVER
MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA...THAT AREA STANDS A
HIGHER CHANCE OF PICKING UP HEAVY RAIN. MUCH OF THAT AREA ALSO
RECEIVED 1 TO 2 INCHES OF RAIN EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS COULD LINGER OVER THE REGION INTO SUNDAY
AFTERNOON BUT SEVERE STORMS ARE NOT EXPECTED.  THUNDERSTORMS COULD
RETURN TO THE AREA AS EARLY AS MONDAY NIGHT BUT ESPECIALLY IN THE
LATE TUESDAY THROUGH THURSDAY AND FRIDAY PERIODS WHEN SEVERE
WEATHER WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED...AND SPOTTERS SHOULD BE PREPARED TO
ACTIVATE.

MILLER

In the hours before

Special weather statement, Jun 4, 2:05 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
205 PM CDT SAT JUN 4 2005

IAZ079-080-090-091-NEZ065>068-078-088>093-050400-

...TORNADO WATCH 391 HAS BEEN ISSUED UNTIL 11 PM...

IN SOUTHWEST IOWA
     MILLS...MONTGOMERY...FREMONT AND PAGE

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
     JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE

ZAPOTOCNY
Local storm report, Jun 4, 5:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
508 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             1 S RULO                40.04N 95.43W
06/04/2005  0.88 INCH        RICHARDSON         NE   EMERGENCY MNGR

&&

TL

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningOAXRichardson30 min
Jun 4, 4:58 PM CDTSevere Thunderstorm WarningOAXRichardson47 min
Jun 4, 5:58 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha32 min
Jun 4, 6:13 PM CDTSevere Thunderstorm WarningOAXOtoe42 min
Jun 4, 6:45 PM CDTSevere Thunderstorm WarningOAXCass30 min
Jun 4, 6:50 PM CDTSevere Thunderstorm WarningOAXGage40 min

Nearby

Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.